Skip Navigation Links
Discontinuity, Nonlinearity, and Complexity

Dimitry Volchenkov (editor), Dumitru Baleanu (editor)

Dimitry Volchenkov(editor)

Mathematics & Statistics, Texas Tech University, 1108 Memorial Circle, Lubbock, TX 79409, USA


Dumitru Baleanu (editor)

Cankaya University, Ankara, Turkey; Institute of Space Sciences, Magurele-Bucharest, Romania


Lax Equation on the Uhlenbeck Manifold

Discontinuity, Nonlinearity, and Complexity 9(4) (2020) 509--518 | DOI:10.5890/DNC.2020.12.003

Ya. Dymarskii

Department of Higher Mathematics, Moscow Institute of Physics and Technology, Dolgoprudny, Russia

Download Full Text PDF



We give an analytic and topological description of the Uhlenbeck manifold, that is a manifold of triples (a symmetric operator, an eigenvector, an eigenvalue), for the finite-dimensional symmetric matrices and the family of stationary periodic Schrodinger operators. Then, we describe an uplifting of Lax vector fields to these manifolds.


  1. [1]  Uhlenbeck, K. (1976), Generic properties of eigenfunctions, Amer. J. Math., 98(4), 1059-1078.
  2. [2]  Vishik, M.I. and Kuksin, S.B. (1985), Quasilinesr elliptic equations and Fredholm manifolds, Vestn. MGU, Ser. 1 Mat. Meckh., (6), 23-30.
  3. [3]  Dymarskii, Y.M. (1985), Existence, oscillatory properties, and asymptotics of normed eigenfunctions of nonlinear boundary-value problems, Qualitative and Approximate Methods for Studying Operator Equations, Yaroslavl' state university, 133--139.
  4. [4]  Dymarskii, Y.M. (2008), Manifold method in eigenvector theory of nonlinear operators, Journal of Mathematical Sciences, 154(5), 655--815.
  5. [5]  Dymarskii, Y.M. and Evtushenko, Y.A. (2016), Foliation of the space of periodic boundary-value problems by hypersurfaces corresponding to fixed lengths of the nth spectral lacuna, Sbornik: Mathematics, 207(5), 678--701.
  6. [6]  Lax, P. (1968), Integrals of nonlinear equations of evolution and solitary waves, Comm. Pure Applied Math., 21(5), 467--490.
  7. [7]  Ablowitz, P. and Segur, H. (1981), Solitons and the inverse scattering transform, SIAM: Philadelphia.
  8. [8]  Arnold, V.I. (1972), Modes and quasimodes, Funkts. Anal. Pril., 6(2), 94--101.
  9. [9]  Coddington, E.A. and Levinson, N. (1955), Theory og Ordinary Differential Equations, McGraw-Hill: New York.